I had a TAH-BSO last October. Was put on the depo estradiol patch before I was even out of surgery. Felt great but several weeks post op I developed an allergy to the glue. Was put on a pill I don't even remember the name of, but it made me feel like Godzilla. Then I started monthly injections in my hips of depo estradiol. I feel great with it. No mood swings, no hot flashes, great sex drive - but my hips hurt. And it's not localized at the site of the injection. The pain comes and goes throughout the month, and sometimes it gets so bad it feels like someone has taken a hammer to me. I've looked online at the side effects a few times, but it only talks about localized pain. Has anyone else had the same effect?
Hi Just to clarify, there is no "depo estradiol" patch -- "depo" refers to the injection method of delivery. Was your patch generic or name brand? Many women have reactions to the adhesive in generic patches; Climara and Vivelle-dot seem to provoke less reaction in most women.
I have not used depo estradiol, but bone pain, especially in the low back and hips, can be hormone-related. In particular, low estrogen often causes joint pain, which can be especially severe in the hip and lower back area. I experienced it when I cut my patch dosage and went on Tamoxifen after a breast cancer diagnosis.
You might keep a log of when the pain is more or less severe and take that with you when you go to see your doctor. Let us know what the doctor says, OK?
Generic Climara is the patch form I was on. The allergy to the glue was bad, but I also had trouble with some of the bandages from the hospital. Took me weeks for my skin to finally calm down.
I'm not having bone pain, it's all still soft tissue, but just not at the injection site. And it's not even side specific. Like this month I received the shot in my right hip, but I've got pain on both sides.
I have been on depo estradiol injections for 5 months now & I, too, have been having hip/ low back pain. I have not discussed it with my MD, as I have only seen his RNs for injections. Would love to know IF the injection is the cause....I have been in PT for 4 months!
I finally had to stop taking it because the hip pain was getting to be unbearable. I have been on premarin for almost 2 years now and it has been great! I've had to adjust the dose as I go along but it really has been the wonder drug for me. I know a lot of people have fears of HRT and it does take some maintenance, especially in the beginning to find what works best for you, but it has made life after my hyst totally awesome!